Topical Steroids



Related Terms: Mometasone, Levocetirizine, Itching, Fungal Infection, Clotrimazole, Fluticasone, Clobetasol

Recently Answered Questions


Can topical steroid cream help in healing the red spots on my nose?
Query: Hi doctor, I got red patches on my nose after using chemically made facial products while using Retin-A ointment. I have attached pictures. In that, I have used Cerave ointment for healing the marks. Now, I discontinued using Retin-A 0.025 % ointment.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have gone through the attachment (attachment removed to protect patient identity). Retin-A (Tretinoin) makes the skin sensitive and a scrub or facial may cause dermatitis like this. I suggest you use a moderately potent topical steroid cream like Fluticasone propionat...  Read Full »
 
What can happen with prolonged use of topical steroids?
Query: Hi doctor, Two years back I had the problem of ringworm on my upper leg near both side of testes and I used antifungal cream Betnovate C and Quadriderm. By using this cream my ringworm are gone but skin becomes very thin with rashes mark. Now there is no problem with ringworm but the skin looks very...  Read Full »
Dr. Shaunak Patel
Dermatologist

Answer: Hello, Welcome to icliniq.com. Looking at the history and the picture (attachment removed to protect patient identity) there seems to be a clear correlation. Betnovate-C (combination of Betamethasone valerate and Clioquinol) is a steroid cream and Quadriderm is a very nonspecific kind of cream. With...  Read Full »
 
Is dermaroller safe in extremely thin and dark skin?
Query: Hello doctor, I have applied steroid cream (Betnovate-C) and my skin has become extremely thin and dark now. A dermatologist recommended me to try dermaroller so I want to know is it safe? And will it work? Please explain in detail as nothing has worked for me.  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Indiscriminate use of topical steroids can cause skin thinning (due to collagen degradation) amongst other side effects like acne, facial hair, etc. Most of these side effects resolve gradually over next few months after stopping the topical steroid cream. This recov...  Read Full »
 
Topical Corticosteroids for Skin Conditions
Article Overview: Topical corticosteroids are the cornerstone therapy for many inflammatory skin conditions. So, a judicious use of topical steroids is necessary. This article guides us regarding the proper use of topical steroids in dermatological conditions and its ill effects on the skin and body.  Read Article »
Dr. Suvash Sahu
Dermatologist

What Are Corticosteroids? Corticosteroids are naturally-occurring or synthetic compounds with cyclopentanoperhydrophenanthrene ring. The major naturally occurring corticosteroid is cortisol, which is synthesized by the adrenal cortex. The synthetic corticosteroids are of different types and are used ...  Read Article »
 
I have some kind of skin infection. Please let me know further action from the image.
Query: Hi doctor, I have some skin infection for quite some time now. I have tired a few medicines for the same and I got a laser treatment once. Can you tell me what the issue is based on the images and also the possible treatment that I should undergo?  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. You seem to have eczematous dermatitis. I suggest you use a potent topical steroid like Tenovate-Gn (Clobetasol propionate and Neomycin) cream or Halovate-F cream (Ulobetasol and Fusidic acid), twice daily. In addition, I suggest you take an oral antihistamine like C...  Read Full »
 
Why are these itchy patches in my pubic area repeatedly occurring?
Query: Hello doctor, I am a 43-year old male with repeated ringworm infection. This started about a year ago with small itchy patches in the groin area high up on inner thighs and pubic area. These would go away with the use of Candid-B cream and Canditral and Itrasys only to return in 10 to 15 days after...  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hello, Welcome to icliniq.com. Recurrence of tinea is most commonly due to either incomplete treatment or wrong medication most commonly the combination of a topical steroid with a topical antifungal e.g Candid-B (Beclometasone Topical and Clotrimazole Topical) or other similar preparations. To...  Read Full »
 
I get red marks on my testicles when it is hot. Are they heat rashes or STD?
Query: Hi doctor, I get red marks on my testicles when it is hot outside. Is it heat rash or STD? I have attached a picture of the red lesions for your better understanding.  Read Full »
Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. I have read your query and examined your picture (attachment removed to protect patient identity). It seems like you have topical steroid-induced telangiectasia or angiokeratoma. Do you have any itching or pain? Are you using any topical cream for itching over the scrot...  Read Full »
 
After starting Isotretinoin, my facial hair has increased. What to do?
Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. Isotretinoin has no effect on facial hair. An increase in the facial hair can be attributed to either hormonal abnormality or topical steroid abuse. Isotretinoin must be continued in tapering doses for at least six months. You need to go for a hormonal evaluation...  Read Full »
 
What should I do to reduce the hyperpigmentation and dark circles under my eyes?
Query: Hello doctor, I had undergone a Co2 laser treatment around my eyes about three and half years ago. Now, I am left with dark circles under the eyes along with hyperpigmentation and redness. About one and half weeks back, the doctor prescribed me a cream that has Kojic acid 1%, Glycolic acid 5%, Beta...  Read Full »
Dr. Kakkar S
Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reviewed the pictures (attachment removed to protect patient identity). I suggest you a moderately potent topical steroid like Fluticasone propionate 0.05% cream, twice daily for a few days. Consult your specialist doctor, discuss with h...  Read Full »
 
Am I taking the right medicine for ringworm infection?
Query: Hello doctor, I had ringworm problem for the past three to four months. I used Abzorb - Clotrimazole powder and Betnovate GM cream. It did not stop, but increased spreading to other areas. Then I went to a doctor and he diagnosed it as tinea incognito. He prescribed Terbinafine 250, Levocetirizine ...  Read Full »
Dr. Suvash Sahu
Dermatologist

Answer: Hi, Welcome to icliniq.com. If you are having ringworm infection then you are going on right track. You have applied Betnovate cream (Betamethasone), which is a topical steroid. It usually suppresses or hides your lesion. That is why it gets converted into tinea incognito (fungal infection m...  Read Full »
 
 
 

 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Do you have a question on Topical Steroids? We have medical experts to help you right away.

Ask a Doctor Online Now!